Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 17, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 18, 2009, 2:37 PM CDT for Douglas County, Todd County, Minnesota. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 2:37 PM CDT (19:37 UTC)
- Expired
- Jun 18, 2009, 3:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Douglas County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 169 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 3:30 PM CDT | HAIL 0.75 | 3 Nnw Little Sauk, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 181937 SVRMPX MNC041-153-182030- /O.NEW.KMPX.SV.W.0017.090618T1937Z-090618T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 237 PM CDT THU JUN 18 2009 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN TWO THIRDS TODD COUNTY IN CENTRAL MINNESOTA... EAST CENTRAL DOUGLAS COUNTY IN WEST CENTRAL MINNESOTA... * UNTIL 330 PM CDT * AT 233 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF ROSE CITY...OR ABOUT 8 MILES NORTHEAST OF ALEXANDRIA...AND MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE... ROSE CITY... CLOTHO... LONG PRAIRIE... BROWERVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR WEST CENTRAL MINNESOTA. && LAT...LON 4619 9466 4586 9465 4591 9528 4606 9527 TIME...MOT...LOC 1937Z 265DEG 20KT 4594 9521 $$ TRH
3 follow-up statements
000 WWUS53 KMPX 182013 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 313 PM CDT THU JUN 18 2009 MNC041-153-182030- /O.CON.KMPX.SV.W.0017.000000T0000Z-090618T2030Z/ TODD MN-DOUGLAS MN- 313 PM CDT THU JUN 18 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR EAST CENTRAL DOUGLAS AND SOUTHERN TODD COUNTIES... AT 309 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE STORM WAS LOCATED 7 MILES SOUTHWEST OF LONG PRAIRIE...OR ABOUT 5 MILES NORTHWEST OF LITTLE SAUK...AND MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE...LONG PRAIRIE AND BURTRUM. A TORNADO WARNING IS ALSO IN EFFECT FOR SOUTHEAST DOUGLAS COUNTY UNTIL 315 PM CDT... AND FOR SOUTHERN TODD COUNTY UNTIL 345 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. && LAT...LON 4591 9525 4602 9520 4610 9466 4586 9465 TIME...MOT...LOC 2012Z 268DEG 23KT 4593 9495 $$ TRH
000 WWUS53 KMPX 182023 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 323 PM CDT THU JUN 18 2009 MNC041-182033- /O.CAN.KMPX.SV.W.0017.000000T0000Z-090618T2030Z/ DOUGLAS MN- 323 PM CDT THU JUN 18 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DOUGLAS COUNTY IS CANCELLED... RADAR INDICATED THAT THE SEVERE STORM HAD MOVED OUT OF THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR SOUTHERN MINNESOTA. LAT...LON 4590 9513 4601 9509 4606 9466 4586 9465 TIME...MOT...LOC 2023Z 265DEG 23KT 4593 9491 $$ MNC153-182030- /O.CON.KMPX.SV.W.0017.000000T0000Z-090618T2030Z/ TODD MN- 323 PM CDT THU JUN 18 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SOUTHERN TODD COUNTY... AT 319 PM CDT... QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE STORM WAS LOCATED 6 MILES SOUTHWEST OF LONG PRAIRIE...OR ABOUT 5 MILES NORTH OF LITTLE SAUK...AND MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE...LONG PRAIRIE AND BURTRUM. A TORNADO WARNING ALSO REMAINS IN EFFECT UNTIL 345 PM CDT FOR SOUTHERN TODD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR SOUTHERN MINNESOTA. && LAT...LON 4590 9513 4601 9509 4606 9466 4586 9465 TIME...MOT...LOC 2023Z 265DEG 23KT 4593 9491 $$ TRH
000 WWUS53 KMPX 182032 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 332 PM CDT THU JUN 18 2009 MNC153-182041- /O.EXP.KMPX.SV.W.0017.000000T0000Z-090618T2030Z/ TODD MN- 332 PM CDT THU JUN 18 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TODD COUNTY EXPIRES AT 330 PM CDT... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LEVELS. HOWEVER... A SEVERE THUNDERSTORM REMAINS OVER FAR SOUTHERN TODD COUNTY... AND A TORNADO WARNING IS IN EFFECT FOR THAT STORM UNTIL 345 PM CDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING FOR SOUTHERN MINNESOTA. LAT...LON 4590 9513 4601 9509 4606 9466 4586 9465 TIME...MOT...LOC 2023Z 265DEG 23KT 4593 9491 $$ TRH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 11:55 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 18, 11:55 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 18Z TAFS NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1155 AM CDT THU JUN 18 2009 .DISCUSSION...ISSUED 359 AM CDT POTENTIALLY VERY ACTIVE DAY ACROSS THE SOUTHERN HALF OF MN AND SOUTHEASTWARD. THE FORECAST PROCESS THIS MORNING HAS CENTERED ON THE SEVERE WEATHER THREAT THROUGH THE NEXT 36 HOURS. MODEL GUIDANCE CONTINUES TO SHOW FAIRLY LARGE DIFFERENCES IN CONVECTIVE PLACEMENT THIS AFTN AND EVE...HOWEVER THE TREND IN TIMING OF DEVELOPMENT...AMOUNT OF AREAL COVERAGE...AND DYNAMICS AND INSTABILITY PARAMETERS DO VERY MUCH FAVOR SEVERE WEATHER IN THE CWA...PARTICULARLY SOUTHERN MN. A KEY IS THAT PARAMETERS ARE BETTER THAT YESTERDAY. OUT THE GATE...EARLY MORNING CONVECTION ACROSS WRN WI AT NOSE OF ELEVATED INSTABILITY SHOULD CONTINUE TO SLOWLY WEAKEN THROUGH THE REMAINDER OF THE MORNING. SOME BACK-BUILDING TO THE WEST IS LIKELY THROUGH MID-MORNING WITH GRADUAL LIFT AND ELEVATED INSTABILITY...HOWEVER OVERALL SEVERE WEATHER THREAT IN THIS AREA SHOULD REMAIN IN CHECK WITH TEMPORARY NVA AND WEAKENING OF LLJ PER SATELLITE AND PROFILERS. HIGHLY AMPLIFIED TROUGH FOR MID-JUNE ACROSS THE WRN U.S. HAS LED TO SEVERAL EJECTING SHORT WAVES INTO THE MIDWEST. ALL ARE ASSOCIATED WITH SPEED MAXIMA OF UPPER JET. NEXT SUCH MAXIMUM HEADED OUR WAY THIS AFTN WITH POTENT WAVE IN THE CTRL ROCKIES AS SEEN ON WV LOOP. EARLY MORNING SFC ANALYSIS HAS SOMEWHAT BAGGY TROUGHINESS DOWN THE PLAINS...BUT RESPONSIVE CYCLOGENSIS TO THE AFOREMENTIONED WAVE WILL OCCUR LATER THIS MORNING. PRIMARY WARM SECTOR PUSHING INTO SW IA EARLY THIS MORNING WITH MID 70S TDS AND GUSTY SRLY SFC WINDS. GUIDANCE ISALLOBARICS AND BDL TDS TAKE THE WARM FRONT INTO THE FORECAST AREA...SOME JUST NORTH OF THE IA BORDER WHILE OTHERS UP TO NEAR THE TWIN CITIES. AS IS OFTEN THE CASE ON SUCH DAYS...REACHING AND EXCEEDING THE CONVECTIVE TEMPS WILL HAVE TO DO ON CLEARING LOW LEVEL SATURATION CLOUDS MOVING IN FROM WRN IA AND DEBRIS CLOUDS FROM CONVECTION IN NE. THINK THIS WILL BE VERY POSSIBLE BY AFTN GIVEN LACK OF PRECIP FOCUS FROM 15Z-21Z AND WHAT SATELLITE SIMULATIONS ADD SUPPORT TO. THIS SHOULD YIELD CONVECTIVE TEMPS OF 85-88F TO BE REACHED IN SRN MN BY LATE AFTN...OVERCOMING THE WARM NOSE ALOFT. GIVEN TEMPS IN THE MID TO UPPER 80S AND TDS IN THE LOWER 70S...THE CAPE SHOULD BE BETWEEN 3000 AND 4000 J/KG. DEEP LAYER SHEAR IN EXCESS OF 45 KTS WILL BE VERY SUPPORTIVE OF ORGANIZED SUPERCELLS. SUCH CELLS CLOSEST TO WHERE THE SHARP INSTABILITY GRADIENT SETS UP WOULD HAVE THE HIGHER POTENTIAL TO BE SFC-ROOTED FOR A LONGER PERIOD AND PRODUCE TORNADOES. PROBABILISTIC GUIDANCE LOCALLY AND FROM THE SREF SUPPORT THIS TO BE IN SRN MN. THE MAIN TIME FRAME FOR SUCH ACTIVITY IN THIS SCENARIO AND CLIMATOLOGICALLY SHOULD BE 21Z TO 06Z...EVOLVING WEST TO EAST WITH THE NOSE OF THE LLJ AND MOISTURE TRANSPORT. STORMS TO THE NORTH ARE A BIG QUESTION MARK...IN PART BECAUSE OF THE MODEL DISCREPANCIES IN WARM FRONT PLACEMENT AND LATE ARRIVAL OF LLJ. GRADUAL MID-LEVEL COOLING ACROSS WRN MN THROUGH THIS AFTN SHOULD SUPPORT AT LEAST SCT THUNDERSTORMS FURTHER NORTH THOUGH WITH LESS OF A CHANCE TO BE SFC-BASED...HOWEVER TORNADOES ACROSS THE NRN HALF OF THE CWA CANNOT BE RULED OUT IF PARTIAL CLEARING CAN REACH FURTHER NORTH THAN PRESENTLY THOUGHT. PARAMETERS ARE PLENTY FAVORABLE AREA-WIDE FOR HAIL WITH VERY STEEP LAPSE RATES. OVERNIGHT...THE CONVECTION IS LIKELY TO ORGANIZE TO OUR SOUTHEAST IN SOME FORM OF COMPLEX. WHILE FRIDAY BRINGS LESS OF AN IDEAL SETUP...SEVERE WEATHER IS STILL VERY MUCH POSSIBLE IN SRN AND ERN MN AND WRN WI AS MAIN UPPER WAVE EJECTS...BECOMING NEGATIVELY TILTED IN THE MODEL GUIDANCE. THIS WILL OVERRIDE A SOMEWHAT TAPPED YET STILL UNSTABLE AIR MASS IN OUR ERN CWA LATE FRI MORNING AND AFTN. THIS WILL NEED TO BE WATCHED CLOSELY AS DYNAMICS ARE VERY IMPRESSIVE ON GUIDANCE FOR THE THIRD STRAIGHT DAY. AT THIS POINT IT STILL LOOKS PARTICULARLY NASTY JUST TO THE SOUTHEAST OF THE CWA. SAT STILL LOOKS DRY WITH A BRIEF RESPITE OF WHAT HAS SUDDENLY BECOME HIGH TDS. CHANCES FOR THUNDERSTORMS WILL CREEP BACK INTO THE SOUTHWEST FORECAST AREA ON SUNDAY. PATTERN APPEARS SLIGHTLY LESS ACTIVE EARLY NEXT WEEK...BUT WITH TEMPERATURES ABOVE NORMAL FOR MUCH OF THE WEEK. && .AVIATION.../18Z TAF ISSUANCE/ CONCERN FOR ALL TAFS SITES IS WITH RPD CONVECTIVE DVLPMT NEXT SRVL HRS. REMNANT CLDS FM MRNG CONVECTION ARE RPLY PEALING AWAY ALLOWING TEMPS TO JUMP AND INSTAB TO INCRS IN SW MN. SFC WNDS HV ALSO COME ARND TO THE SW IN SW MN. SATL IMAGERY SHWS SHRTWV MVG ACRS CNTL SODAK WITH ACCAS DVLPG ALNG IT. EXPECT TSTMS TO DVLP AHD OF THIS FEATURE AND ALNG SFC BNDRY FM E SODAK INTO SW MN INTO NW AND CNTL IA NEXT FEW HRS. WITH 850 MB JET TRANSLATING ACRS IA INTO SW WI DRNG AFTN/EVE MCS DVLPMT N OF WRMFNT LOOKING PRETTY GUD...WHICH CUD AFFECT MAINLY EAU. MOST CONVECTION SHUD BE OVR BFR 01Z W CWA AND 06Z E TAF SITES. WITH HIGH SFC DWPTS AND MOIST LOW LVL AMS..SM STRATUS/FOG PSBL LT TNGHT. ANOTHER CHC SHWRS/TSTMS W TAF SITES BFR 18Z FRI AS UPR TROF MVS THRU. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MTF/BAP
Hazardous weather outlook, Jun 18, 2:30 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 230 PM CDT THU JUN 18 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 230 PM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY IN THE OUTLOOK AREA THIS AFTERNOON AND EVENING. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...INCLUDING TORNADOES...ACROSS SOUTHERN INTO CENTRAL MINNESOTA AFTERNOON AND EVENING. THIS INCLUDES THE AREA GENERALLY FROM ALEXANDRIA...TO THE SOUTHERN TWIN CITIES METRO AREA...TO RED WING AND SOUTHWARD. THE PRIMARY THREATS IN THE MODERATE RISK AREA INCLUDE TORNADOES...LARGE HAIL...DAMAGING WINDS...AND LOCALIZED FLASH FLOODING. ELSEWHERE...ACROSS CENTRAL MINNESOTA AND WESTERN WISCONSIN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. IN THIS AREA...LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE THE PRIMARY THREATS. THIS SEVERE WEATHER SETUP IS IN PLACE BECAUSE OF A VERY UNSTABLE AIRMASS ACROSS THE AREA AHEAD OF A SLOW MOVING TROUGH OF LOW PRESSURE IN THE EASTERN DAKOTAS TRACKING TOWARD WESTERN MINNESOTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE LIKELY ON FRIDAY ACROSS THE OUTLOOK AREA. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON ACROSS EASTERN MINNESOTA AND WESTERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 18, 1:29 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
129 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 4 W MILLERVILLE 46.07N 95.63W
06/18/2009 E0.88 INCH DOUGLAS MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Jun 18, 1:32 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
132 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL 2 W MILLERVILLE 46.07N 95.60W
06/18/2009 E0.75 INCH DOUGLAS MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Jun 18, 1:34 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
134 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 4 W MILLERVILLE 46.07N 95.63W
06/18/2009 E1.25 INCH DOUGLAS MN TRAINED SPOTTER
HAIL INCREASED FROM NICKLE TO 1.25 IN SIZE
&&
DFCLocal storm report, Jun 18, 1:43 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
143 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL MILLERVILLE 46.07N 95.55W
06/18/2009 E1.00 INCH DOUGLAS MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Jun 18, 1:51 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
151 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 4 W MILLERVILLE 46.07N 95.63W
06/18/2009 E1.50 INCH DOUGLAS MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Jun 18, 2:29 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
229 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL CARLOS 45.97N 95.29W
06/18/2009 E0.50 INCH DOUGLAS MN TRAINED SPOTTER
&&
CARLYONThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:12 PM CDT | Tornado Warning | MPX | Blue Earth, Faribault, Martin, Waseca, Watonwan | 33 min |
| Jun 17, 7:14 PM CDT | Tornado Warning | MPX | Le Sueur, Rice | 31 min |
| Jun 17, 7:16 PM CDT | Tornado Warning | MPX | Freeborn, Steele | 44 min |
| Jun 17, 7:49 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Steele, Waseca | 56 min |
| Jun 17, 8:04 PM CDT | Tornado Warning | MPX | Rice, Steele, Waseca | 26 min |
| Jun 17, 8:24 PM CDT | Tornado Warning | MPX | Steele | 33 min |
| Jun 17, 9:22 PM CDT | Special Weather Statement | MPX | Goodhue | 113 min |
| Jun 17, 9:53 PM CDT | Special Weather Statement | MPX | Chisago, Dakota, Goodhue, Ramsey, Washington | 97 min |
| Jun 17, 10:48 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Washington | 42 min |
| Jun 17, 11:08 PM CDT | Special Weather Statement | MPX | Dakota | 52 min |
| Jun 17, 11:20 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 40 min |
| Jun 18, 12:55 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 50 min |
| Jun 18, 1:50 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 55 min |
| Jun 18, 2:27 PM CDT | Tornado Warning | MPX | Douglas | 48 min |
| Jun 18, 2:54 PM CDT | Tornado Warning | MPX | Todd | 51 min |
| Jun 18, 3:33 PM CDT | Special Weather Statement | MPX | Stearns | 57 min |
| Jun 18, 3:41 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 64 min |
| Jun 18, 3:48 PM CDT | Special Weather Statement | MPX | Todd | 57 min |
| Jun 18, 4:16 PM CDT | Special Weather Statement | MPX | Morrison | 59 min |
| Jun 18, 4:47 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Stearns | 43 min |
| Jun 18, 5:13 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison, Stearns | 62 min |
| Jun 18, 6:04 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Morrison | 56 min |
| Jun 18, 6:32 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 58 min |
| Jun 18, 6:44 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 61 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.